Alert archive / Florida / Special Weather Statements in 2009
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 10, 2009, 3:21 PM EDT for Palm Beach County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2009, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 10, 2009, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 128 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3084 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KMFL 101921
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT MON AUG 10 2009
FLZ067-102000-
INLAND PALM BEACH COUNTY FL-
321 PM EDT MON AUG 10 2009
...STRONG THUNDERSTORMS MOVING ACROSS INLAND PALM BEACH COUNTY...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CANAL POINT TO 4
MILES NORTHEAST OF BELLE GLADE TO 7 MILES SOUTHEAST OF BELLE GLADE...
MOVING NORTHWEST AT 5 MPH.
THESE STORMS WILL AFFECT...
CANAL POINT...
PAHOKEE...
BELLE GLADE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2673 8040 2667 8043 2661 8050 2661 8070
2677 8074 2678 8072 2675 8071 2676 8070
2682 8070 2685 8065 2689 8062
TIME...MOT...LOC 1920Z 114DEG 3KT 2685 8060 2673 8063
2662 8059
$$
ERA/RGHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:18 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 10, 2:18 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 218 PM EDT MON AUG 10 2009 .DISCUSSION...DEEP EASTERLY FLOW CONTINUES AS A MID LEVEL RIDGE REMAINS OVER THE SE U.S. WITH A SURFACE RIDGE ACROSS N CENTRAL FLA. BUT THE MID LEVEL RIDGE WEAKENS TUE AND WED AS A STRONG SHORT WAVE DIGS SE INTO THE TN RIVER VALLEY. AS A RESULT...S FLA WILL REMAIN IN A DEEP BUT WEAKER SOUTHEASTERLY WIND FLOW. THIS WILL RESULT IN SLOWER MOVING THUNDERSTORMS AND INCREASED AREAL COVERAGE DUE TO A INCREASED OPPORTUNITY FOR DEVELOPMENT ALONG THE SEA BREEZES AND COLLISIONS FROM OUTFLOW BOUNDARIES. ANOTHER RESULT WILL BE THE FOCUS OF AFTERNOON SHOWERS AND THUNDERSTORMS BECOMING MORE CONCENTRATED IN THE N INTERIOR AND NE AS STEERING WINDS LEAN MORE TOWARD THE S. THE SHORT WAVE LIFTS TO THE NE TOWARDS THE END OF THE WEEK AND AN IN -CREASED EASTERLY FLOW DEVELOPS AGAIN AS THE MID LEVEL RIDGE STRENGTHENS WITH AFTERNOON CONVECTION FOCUSED IN THE INTERIOR TOWARD THE W COAST. && .MARINE...LIGHT TO MODERATE EAST FLOW WILL CONTINUE THROUGH THE PERIOD WITH WIND SPEEDS LESS THAN 15 KT AND SEAS LESS THAN 4 FT. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 80 91 79 91/ 20 30 20 40 FORT LAUDERDALE 81 91 81 89/ 20 30 20 30 MIAMI 79 92 80 90/ 20 30 20 30 NAPLES 75 92 75 91/ 30 50 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...15/JR SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Aug 10, 9:29 AM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 929 AM EDT MON AUG 10 2009 FLZ063-066>075-168-172>174-110930- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 929 AM EDT MON AUG 10 2009 ...CHANCE OF THUNDERSTORMS TODAY ALL OF SOUTH FLORIDA... ...MODERATE RISK OF WATERSPOUTS ATLANTIC WATERS AND BISCAYNE BAY... ...HIGH HEAT INDICES THIS AFTERNOON INTERIOR AND GULF COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS ALL OF SOUTH FLORIDA AND THE ADJACENT COASTAL WATERS, WITH THE GREATEST COVERAGE OF STORMS EXPECTED TO BE ACROSS THE MAINLAND. CLOUD TO SURFACE LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL, AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS WITH THE THUNDERSTORM ACTIVITY TODAY. WATERSPOUTS: LIGHT WINDS IN THE LOWER PORTION OF THE ATMOSPHERE, COUPLED WITH RICH MOISTURE AND THE PRESENCE OF CLOUD CONVERGENCE LINES, WILL PROMOTE THE DEVELOPMENT OF WATERSPOUTS THIS MORNING OVER THE LOCAL ATLANTIC WATERS AND BISCAYNE BAY. WIND: AN ISOLATED THUNDERSTORM OR TWO MAY BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA. TEMPERATURES: HEAT INDICES AROUND 105 DEGREES CAN BE EXPECTED ONCE AGAIN TODAY ACROSS THE INTERIOR AND GULF COAST PORTIONS OF SOUTH FLORIDA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH NEXT WEEKEND, WITH THE HIGHEST CHANCES FOR STORMS OCCURRING DURING THE AFTERNOON AND EARLY EVENING HOURS, AND ACROSS THE INTERIOR AND GULF COAST PORTIONS OF SOUTH FLORIDA. OTHERWISE, AN ELEVATED THREAT FOR RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC COAST BEACHES THROUGH THE PERIOD, DUE TO A CONTINUATION OF MODERATE EASTERLY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 10, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT MON AUG 10 2009
FLZ067-102000-
INLAND PALM BEACH COUNTY FL-
321 PM EDT MON AUG 10 2009
...STRONG THUNDERSTORMS MOVING ACROSS INLAND PALM BEACH COUNTY...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CANAL POINT TO 4
MILES NORTHEAST OF BELLE GLADE TO 7 MILES SOUTHEAST OF BELLE GLADE...
MOVING NORTHWEST AT 5 MPH.
THESE STORMS WILL AFFECT...
CANAL POINT...
PAHOKEE...
BELLE GLADE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2673 8040 2667 8043 2661 8050 2661 8070
2677 8074 2678 8072 2675 8071 2676 8070
2682 8070 2685 8065 2689 8062
TIME...MOT...LOC 1920Z 114DEG 3KT 2685 8060 2673 8063
2662 8059
ERA/RGHThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:19 PM EDT | Special Weather Statement | MFL | Monroe | 41 min |
Nearby
Special Weather Statements in Florida, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.